MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC MICRO-INTRODUCER KIT; CATHETER

VASCULAR SOLUTIONS LLC MICRO-INTRODUCER KIT; CATHETER
Model Number 7256V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing record was reviewed; there were no nonconformance related to this lot, therefore, supporting the device met material, assembly, and performance specifications.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
Received via medwatch 4400150000-2020-8024, dated (b)(6) 2020; 20200929144041740.Reported as: post guided access to the left common femoral artery abdominal arteriogram.Right superficial femoral artery, and popliteal artery angioplasty.Tip broke off dilator.
 
Additional Manufacturer Narrative
One-unit of mik was returned to vsi/teleflex for evaluation.A manufacturing record review was completed and no related nonconformances were found.Blood particulates were found on the dilator hub.Only the dilator was returned.The tip portion separated from the dilator.Stretching of the polymer was observed.No other damage was noted on the dilator.The damages are likely due to the dilator being pulled against resistance.Per ifu it state, the following warning" never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation".Additional information on the procedure was requested from the account.No response was received.Based on the product evaluation, the most likely root cause of the issue is operational context.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key10731822
Report Number2134812-2020-00085
Device Sequence Number19114575
Product Code DYB
UDI-Device Identifier10841156102906
UDI-Public(01)10841156102906
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number7256V
Device Catalogue Number7265V
Device Lot Number666802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date10/24/2020
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight106